Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 14, 2014, 3:41 AM CDT for Davis County, Wapello County, Iowa. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 3:41 AM CDT (08:41 UTC)
- Expired
- Oct 21, 2014, 3:41 AM CDT
- In force
- 7 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.29 ft at Oct 14, 2014, 7:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
897
WGUS43 KDMX 140841
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT TUE OCT 14 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES
MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-150841-
/O.NEW.KDMX.FL.W.0052.141014T0841Z-000000T0000Z/
/OTMI4.1.ER.141014T0610Z.141014T0640Z.000000T0000Z.NO/
341 AM CDT TUE OCT 14 2014
...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL FURTHER NOTICE.
* AT 3:20 AM TUESDAY THE STAGE WAS 11.1 FEET...OR 0.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...REMAIN BETWEEN 11 AND 11.5 FEET TODAY.
* IMPACT...AT 11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS
AFFECTED. BEAR CREEK WILL REACH BANKFULL.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$7 follow-up statements
500
WGUS83 KDMX 141047
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT TUE OCT 14 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-151047-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1700Z/
/OTMI4.1.ER.141014T0610Z.141014T1800Z.141015T1700Z.NO/
547 AM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY WEDNESDAY.
* AT 5:20 AM TUESDAY THE STAGE WAS 11.2 FEET...OR 0.2 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE MIDDAY WEDNESDAY.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$770
WGUS83 KDMX 141551
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT TUE OCT 14 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-151551-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T1200Z/
/EDYI4.1.ER.141014T1000Z.141014T1800Z.141015T1200Z.NO/
1051 AM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR
TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL WEDNESDAY MORNING.
* AT 10:15 AM TUESDAY THE STAGE WAS 62.0 FEET...OR 1.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 62.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE WEDNESDAY MORNING.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-151551-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1800Z/
/OTMI4.1.ER.141014T0610Z.141015T0000Z.141015T1800Z.NO/
1051 AM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:20 AM TUESDAY THE STAGE WAS 11.8 FEET...OR 0.8 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.7 FEET...OR 1.7 FEET ABOVE FLOOD STAGE...THIS
EVENING. GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$932
WGUS83 KDMX 142116
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE OCT 14 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-152116-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T0600Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0600Z.NO/
416 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR
TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 3:15 PM TUESDAY THE STAGE WAS 62.2 FEET...OR 1.2 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...BEGIN FALLING AND GO BELOW FLOOD STAGE AFTER MIDNIGHT
TONIGHT.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-152116-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1334Z/
/OTMI4.1.ER.141014T0610Z.141015T0600Z.141015T1334Z.NO/
416 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 3:50 PM TUESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.4 FEET...OR 1.4 FEET ABOVE FLOOD STAGE...
AFTER MIDNIGHT TONIGHT. THEN BEGIN TO FALL AND GO BELOW FLOOD
STAGE WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$180
WGUS83 KDMX 150131
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT TUE OCT 14 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-160130-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T0516Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0516Z.NO/
830 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR
TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 7:15 PM TUESDAY THE STAGE WAS 61.7 FEET...OR 0.7 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE FALLING AND GO BELOW FLOOD STAGE AFTER
MIDNIGHT TONIGHT.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-160130-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1421Z/
/OTMI4.1.ER.141014T0610Z.141015T0429Z.141015T1421Z.NO/
830 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 8:20 PM TUESDAY THE STAGE WAS 12.3 FEET...OR 1.3 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...REMAIN STEADY NEAR 12.3 FEET...OR 1.3 FEET ABOVE FLOOD
STAGE THROUGH LATE TONIGHT. THEN BEGIN TO FALL AND GO BELOW FLOOD
STAGE WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$940
WGUS83 KDMX 150500
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 AM CDT WED OCT 15 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC123-179-150530-
/O.CAN.KDMX.FL.W.0053.000000T0000Z-141016T0516Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0307Z.NO/
1200 AM CDT WED OCT 15 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR
TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT 11:15 PM TUESDAY THE STAGE WAS 60.7 FEET...OR 0.3 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 56.6 FEET THURSDAY MORNING.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-160500-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1252Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1252Z.NO/
1200 AM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 11:50 PM TUESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...BEGIN FALLING AND GO BELOW FLOOD STAGE WEDNESDAY
MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$359
WGUS83 KDMX 150956
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT WED OCT 15 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-160956-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1031Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1031Z.NO/
456 AM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* UNTIL THIS MORNING.
* AT 4:50 AM WEDNESDAY THE STAGE WAS 11.1 FEET...OR 0.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS
AFFECTED. BEAR CREEK WILL REACH BANKFULL.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$591
WGUS83 KDMX 151153
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
653 AM CDT WED OCT 15 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC051-179-151223-
/O.CAN.KDMX.FL.W.0052.000000T0000Z-141016T1031Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1030Z.NO/
653 AM CDT WED OCT 15 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR
CHILLICOTHE...TO ELDON.
* AT 6:50 AM WEDNESDAY THE STAGE WAS 10.6 FEET...OR 0.4 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 7.7 FEET THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG MOST OF
THE REACH BETWEEN OTTUMWA AND ELDON.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 13, 11:16 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 13, 11:16 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1116 PM CDT MON OCT 13 2014 .SHORT TERM /TONIGHT/... ISSUED AT 326 PM CDT MON OCT 13 2014 PRIMARY CONCERN THROUGH THE PERIOD WILL OBVIOUSLY BE PRECIP TRENDS AS CLASSIC COOL SEASON CYCLONE EVOLVES THROUGH THE MS VALLEY. STRONGLY COUPLED JET CIRCULATION IS CURRENTLY PRESENT OVER IA BETWEEN AR/MO AND SRN ONTARIO SPEED MAXES. THIS DIVERGENCE IS ALSO AIDED BY OTHER STRONG KINEMATIC FORCING WITH NOTED DPVA FROM VORT LOBE INTO KS/IA DEFORMATION ZONE. THERMODYNAMIC FORCING IS ALSO PRESENT FARTHER EAST ALONG IA/IL BORDER IN THE FORM OF WARM/THETA-E ADVECTION WITH NICE FRONTOGENETIC RESPONSE FARTHER WEST INTO THE DEFORMATION ZONE. EXPECT THIS OVERALL FORCING AND STRUCTURE TO CHANGE LITTLE INTO THE NIGHT WITH ESSENTIALLY THE SAME LIFT MECHANISMS BUT JUST EXTRAPOLATED AS SURFACE LOW TRACKS FROM PRESENT LOCATION TO NEAR OR JUST EAST OF QUINCY IL BY 12Z. ONLY CONCERN WILL BE EXACT ORIENTATION OF SW-NE DEF ZONE DUE TO WHAT MAY BE A SHARP DEMARCATION IN NW EDGE AND DRY SLOT CURRENTLY LIFTING INTO SE IA. THUS HAVE KEPT NWRN SECTIONS IN LOWER END POPS...AND LOWERED FAR SE INTO CHANCES INTO THE EARLY EVENING BEFORE SYSTEM ADVANCES SUFFICIENTLY TO BRING PRECIP EAST AGAIN. TEMPS SHOULD REMAIN RELATIVELY FLAT INTO THE EVENING BEFORE FALLING SLIGHTLY INTO TUE MORNING AS NNWLY WINDS INCREASE...BUT STILL ONLY A FEW CATEGORIES BELOW CURRENT READINGS. EXPECT WIDESPREAD ONE TO TWO INCH AMOUNTS IN THE DEF ZONE...BUT NO MUCH IN THE WAY OF FLOODING CONCERNS DUE TO PROLONGED LIGHT/MODERATE RAINS. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 326 PM CDT MON OCT 13 2014 MAIN FORECAST CONCERN WAS WITH WINDS AND LINGERING PRECIP/CLOUD COVER ON TUESDAY INTO TUESDAY EVENING. LEANED TOWARD THE SLIGHTLY SLOWER DEPARTING ECMWF...BUT OVERALL THE MODELS ARE IN GOOD AGREEMENT THROUGH MID-WEEK AND INTO THE WEEKEND. TUESDAY INTO THURSDAY...SLOWLY DEPARTING DEEP AND STRONG AREA OF LOW PRESSURE WILL PROVIDE A SHARP PRESSURE GRADIENT ACROSS THE STATE TUESDAY AND LEAD TO SOME WINDY CONDITIONS THROUGH MUCH OF THE DAY. DECENT PV ANOMALY AND TROP FOLD MOVING ACROSS TUESDAY MORNING INTO THE EARLY AFTERNOON. HOWEVER EXPECTING WINDS...AT LEAST ANYTHING WIDESPREAD...TO REMAIN UNDER WIND ADVISORY CRITERIA ATTM WITH THE HIGHEST GUSTS REACHING 31 KNOTS AND SUSTAINED WINDS AROUND 20-22 KNOTS. DELAYED THE BULK OF THE RAIN DEPARTING THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY...BUT MOVED IT OUT SLIGHTLY QUICKER THAN PREVIOUSLY FORECAST AFTER 12Z WEDNESDAY. THE LACK OF DEEP MOISTURE QUICKLY MOVES EAST PAST 06Z WEDNESDAY ACROSS EASTERN IOWA AND NOT EXPECTING MUCH PRECIP AFTER THIS TIME FRAME. THERE WILL ALSO BE A SHARP GRADIENT WRT CLOUD COVER ACROSS THE FORECAST AREA TOMORROW/TOMORROW NIGHT WITH DRY AIR ENTRAINING INTO THE STATE. THAT BEING SAID...IF CLOUD COVER DOES MOVE OUT A LITTLE QUICKER OVER WESTERN IOWA...COULD ALLOW FOR SLIGHTLY DEEPER MIXING AND THUS A BIT STRONGER GUSTS. WINDS ATOP THE MIX LAYER NEAR 50 KNOTS OVER WESTERN IOWA. SURFACE HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION BEGINNING ON WEDNESDAY AND INTO THURSDAY PROVIDING CLEAR SKIES AND NEAR NORMAL TEMPERATURES ACROSS THE FORECAST AREA. WARMEST DAY OF THE EXTENDED WILL BE ON THURSDAY WITH SOME WEAK RETURN FLOW AND SUNNY SKIES. TWEAKED MAX TEMPS UP SLIGHTLY FOR THURSDAY. FRIDAY THROUGH MONDAY...ZONAL TO NORTHWEST FLOW LOOKS TO DOMINATE THE WEATHER PATTERN DURING THIS TIME FRAME AND NO MAJOR SYSTEM WILL AFFECT THE FORECAST ATTM. ECMWF/GFS BOTH SHOWING A LARGE UPPER LOW PUSHING SOUTH OUT OF CANADA BY FRIDAY INTO SATURDAY BUT LOOKS TO REMAIN NORTH OF IOWA AND IS LIMITED IN MOISTURE. MAIN CONCERN WITH THIS SYSTEM WILL BE SHOT OF COLDER TEMPERATURES OVER THE WEEKEND. && .AVIATION...14/06Z ISSUED AT 1116 PM CDT MON OCT 13 2014 LARGE LOW PRESSURE SYSTEM NOW OVER SOUTHEASTERN IOWA WILL SLOWLY SPIN OFF TO THE EAST SOUTHEAST THROUGH THE FORECAST PERIOD. IT STILL APPEARS THAT MUCH OF THE FORECAST PERIOD WILL BE CHARACTERIZED BY IFR/LIFR CIGS AND MVFR VSBYS IN RA AND BR. N WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO SPEEDS OF 22G35KTS. CONDITIONS WILL SLOWLY IMPROVE FROM W INTO CENTRAL IA BY 22-23Z AND SPREAD EAST BY 15/03Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...FAB
Hazardous weather outlook, Oct 13, 3:55 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT MON OCT 13 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-142100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 355 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KLP
In the hours before
Local storm report, Oct 13, 10:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HEAVY RAIN 1 WSW NEWTON 41.69N 93.07W
10/13/2014 M1.70 INCH JASPER IA TRAINED SPOTTER
TRAINED SPOTTER MEASURED 1.70 INCHES OF RAIN IN THE PAST
24 HOURS
&&
KKLocal storm report, Oct 13, 10:35 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY RAIN SSW JEFFERSON 42.01N 94.38W
10/13/2014 M1.23 INCH GREENE IA TRAINED SPOTTER
1.23 INCHES FELL TODAY THROUGH 9 PM THIS EVENING. IT IS
STILL RAINING IN JEFFERSON.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 5:46 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 45 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.